Isabellaan Batticombe Bio/Wiki
Days after she was sent home by a doctor to take Calpol, a little girl died from a blood clot.
Isabellaan Batticombe, after she complained of breathing difficulties, was initially diagnosed with a tummy bug.
She was 7 years old.
Blood Clot In Her Heart Details
Her family is seeking answers after she died tragically at the University of Wales Hospital in Cardiff on February 12.
Distraught mum Janine told Wales Online how, two weeks before she died, a GP told her to take paracetamol and Calpol.
Since seeing a different doctor who claimed she had a chest infection, she was later admitted to the hospital. The “happy, bubbly” seven-year-old, however, was reportedly suffering from a pulmonary embolism – a blockage in the lungs in an artery. On February 11, her condition deteriorated after initially reacting well to treatment and she was transferred to intensive care.
Janine, of Cardiff, said that when doctors told her that Isabellaan was fighting for her life, she felt her ‘heart-stopping.’
She said, “They’re shoving all these pipes in her everywhere and pumping different things into her.”
“How did she get so ill?”
Doctors advised the family that the infant was being transferred to a Bristol hospital so her blood clot could be treated by specialists. And, when Janine and her husband Steven were planning to fly, they were told to return immediately to the hospital in Wales because their daughter had died.
Janine said, “From start to finish, from going to the doctors to going to the hospital and when she died, I just don’t understand why they took so long to diagnose her.
“We’re just devastated.”
She added, “She was a happy, bubbly, funny little girl. Always with a smile on her face.
“She loved her school and she had a lot of friends. She was just the life and soul of everything.”
To support the family with funeral expenses, a GoFundMe campaign has been set up.
A Cardiff and Vale University Health Board spokesperson said: “Our condolences are with the family at this incredibly sad time.
“The family are receiving additional support by our bereavement nurse and they will continue to support them.”